COVID-19: US Physician Reports Severe Allergic Reaction After Receiving Moderna’s Vaccine

Representational image

A physician in Boston in the United States reported severe allergic reaction minutes after receiving Moderna’s coronavirus vaccine on Thursday. The vaccine is in the first week of rollout in the country.

The New York Times reported that Dr Hossein Sadrzadeh, a geriatric oncology fellow at Boston Medical Center, said he had a severe reaction almost immediately after receiving the vaccine shot along with a racing heart. He reportedly started feeling dizzy after being vaccinated.

This incidentally is the first severe reaction publicly linked to Moderna’s COVID-19 vaccine.

Boston Medical Center spokesperson David Kibe said in a statement on Friday that Dr Sadrzadeh “felt he was developing an allergic reaction and was allowed to self-administer his personal epi-pen. He was taken to the Emergency Department, evaluated, treated, observed and discharged. He is doing well today.”

Incidentally, federal agencies in the US are investigating at least six cases involving people who suffered anaphylaxis after receiving the Pfizer-BioNTech vaccine. However, officials at the Food and Drug Administration and the Centers for Disease Control and Prevention have not yet determined whether any ingredient in the Pfizer vaccine triggered allergic responses.

A few health sector workers in Britain too had experienced anaphylaxis after receiving the Pfizer vaccine shot earlier this month.

ALSO READ: New Coronavirus Strain Detected In 8 European Countries

LEAVE A REPLY

Please enter your comment!
Please enter your name here